MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546650
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a spyglass ds controller and two spyscope ds ii were attempted for use during an endoscopic retrograde cholangiopancreatography (ercp) and cholangioscopy procedure on (b)(6) 2026.During the procedure, the surgical team attempted to connect the spyscope to the console and it was not recognized.It was indicated that there was difficulty plugging in the scope.Troubleshooting tasks included switching off the entire system and unplugging the scope before retrying.The problem did not resolve.Another spyscope was attempted for use however, the result was the same.The procedure was unable to be completed.No patient complications were reported as a result of the event.Both scopes were tested with a second controller following the procedure, both scopes functioned as intended.
 
Additional Manufacturer Narrative
Block h6: imdrf code f001 captures the reportable event of absence of treatment.D2b: subsequent pro codes kqm ntn.Investigation result summary the spy ds controller was not returned for analysis as it was disposed.Therefore, a technical analysis could not be performed and the reported events of device connection issue and cancelled/rescheduled post sedation/sedation unknown could not be confirmed.It was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.There is no evidence the device was improperly used per the ifu.A risk review was completed and confirmed that the events of device connection issue and cancelled/rescheduled post sedation/sedation unknown were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established as the most probable cause of the cancelled procedure cannot be established due to lack of evidence.The probable cause of the device connection issue has been assigned the conclusion code of unable to exclude device problem since the investigation findings cannot confirm the presence or absence of the reported problem with the device, and the device was not received for evaluation.

Brand Name
SPYGLASS DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24597380
Report Number3005099803-2026-00945
Device Sequence Number21222704
Product Code FBN
UDI-Device Identifier08714729874348
UDI-Public(01)08714729874348(11)160406(10)1609700002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546650
Device Catalogue NumberM00546650
Device Lot Number1609700002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date07/07/2026
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown